Learn more about the possible side effects of Theraflu, including the risk of coughing. Find out how dextromethorphan, a key ingredient in Theraflu, works and understand the likelihood of Theraflu causing coughing. Get tips on how to manage any potential side effects and when to seek medical attention.
What is Dextromethorphan and How Does It Work?
Dextromethorphan is a cough suppressant that is commonly used in over-the-counter medications like Theraflu. It works by inhibiting the activity of certain receptors in the brain that are responsible for triggering the coughing reflex.
While dextromethorphan is generally effective at suppressing coughs, it is possible that it could cause coughing in some people. This is because the medication works by altering brain chemistry, and everyone’s brain chemistry is different. As a result, some people may experience side effects that others do not.
Is it Common for Theraflu to Cause Coughing?
The likelihood of Theraflu causing coughing is relatively low. In most cases, the medication is effective at suppressing coughs and relieving other cold and flu symptoms. However, it is always important to be aware of the potential side effects of any medication you are taking and to seek medical attention if you experience any unusual or severe symptoms.
If you are concerned about the possibility of Theraflu causing coughing or any other side effects, it is a good idea to consult with a healthcare professional. They can provide you with more information about the medication and help you determine whether it is the right choice for you.
Other Possible Side Effects of Theraflu
In addition to the possibility of causing coughing, there are several other potential side effects of Theraflu that you should be aware of. Some of the most common side effects of the medication include:
- Drowsiness or dizziness: Acetaminophen and dextromethorphan can both cause drowsiness or dizziness, especially when taken in high doses or in combination with other medications that have similar effects. If you experience drowsiness or dizziness after taking Theraflu, it is important to avoid driving or operating heavy machinery until the effects have worn off.
- Nausea and vomiting: Some people who take Theraflu may experience nausea and vomiting. If these symptoms are severe or persist, it is important to seek medical attention.
- Allergic reactions: It is possible to have an allergic reaction to any medication, including Theraflu. Signs of an allergic reaction can include difficulty breathing, hives, rash, or swelling of the face, lips, tongue, or throat. If you experience any of these symptoms after taking Theraflu, seek medical attention immediately.
- Other side effects: Other potential side effects of Theraflu may include dry mouth, constipation, or difficulty urinating. If you experience any of these symptoms, or if you experience any other unusual or severe side effects after taking the medication, it is important to seek medical attention.
When to Seek Medical Attention
While most people who take Theraflu do not experience serious side effects, it is important to be aware of the potential risks of the medication. If you experience any unusual or severe side effects after taking Theraflu, or if you are concerned about the possibility of the medication causing coughing or any other symptoms, it is important to seek medical attention as soon as possible.
A healthcare professional can provide you with more information about the medication and help you determine the best course of action. They can also help you manage any side effects that you may be experiencing and ensure that you receive the necessary treatment.